MAUDE Adverse Event Report: MICROVENTION, INC AZUR 35 CX DETACHABLE 10MM X 19CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC AZUR 35 CX DETACHABLE 10MM X 19CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-751019
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been received.The coil detachment cannot be confirmed at this time.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported that a snare was used to remove a coil after the coil pre-maturely detached inside a catheter.This coil detached when pulling the coil back to reposition the coil during an embolization just distal of the confluence of the ovarian, renal and lumbar veins to prevent reflux.The coil was advanced through the catheter and was approximately 3/4 of the way out of the catheter into the vein when the physician attempted to reposition the coil by pulling it back into the catheter.As it was pulled back, the coil detached pre-maturely inside the catheter.The physician tried to slowly advance the catheter to reposition the coil.The coil came out of the catheter and a portion of the coil was visible in the renal vein.The physician was able to snare the coil and successfully remove the coil from the patient.There was no reported patient impact or harm.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the proximal connector kinked, the strain relief damaged, and the implant separated from the pusher.No indication using a detachment controller was found on the pusher's heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
AZUR 35 CX DETACHABLE 10MM X 19CM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise drive
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key15601484
Report Number2032493-2022-00403
Device Sequence Number2136911
Product Code KRD
UDI-Device Identifier00812636021072
UDI-Public(01)00812636021072(11)220310(17)270228(10)0000167920
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K093002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number45-751019
Device Catalogue Number45-751019
Device Lot Number0000167920
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer11/14/2022
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERIT PERFOMA, 5FR, MP A2, 100 CM
Outcome Attributed to Adverse Event Other;
Patient SexFemale